Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have itchy tingling red rash on shoulders, chest and neck. Have Shingles. Cause and cure?

Hi. I was diagnosed shingles about three weeks ago, when a rash formed on top of my chest and a couple of other lesions, and was in significant pain and agony. I still have the unsightly marks, though my pain has finally subsided. I have since now come out in a very itchy, tingling red rash over my shoulders, chest and neck, went to the doctors Thursday and he wasn t sure but said it s probably an allergic reaction to something, like detergent...Haven t eaten or changed any toiletry products, but am staying at my friends house and it appeared here and was itching in bed, using towel etc....What could be the cause? Could it be their soap, detergent or something? I m taking telfast one a day, this is now the third day but the rash and itching is still present and i am worried.
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  209
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hello dear this itching must be related to shingles.
In shingles there is involvement of nerves.
even after the lesions subside the itch or more commonly pain remains.
this itch or pain is not localised, it is felt in the entire area of distribution of that nerve.
ask your doctor regarding a potent antihistamine like doxepin.
thank you
Answered: Wed, 13 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor